Vytorin and Weight Gain

Weight gain is a possible side effect of many cholesterol medicines, but Vytorin and weight gain has not been reported. If weight gain does become a problem, you can control your weight by eating a low cholesterol diet, participating in regular physical activity, and limiting your alcohol intake. If you are taking Vytorin and weight gain continues, your healthcare provider may have other suggestions or prescribe a different medication.

Vytorin and Weight Gain: An Overview

Unlike other cholesterol medications, where weight gain is a rare side effect, for people taking Vytorin® (ezetimibe/simvastatin), weight gain is not a recognized side effect at all.
 

Vytorin and Weight Gain: Suggestions

However, if you are taking Vytorin and weight gain is occurring gradually, there are some things that you can do. Suggestions include:
 
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
o Lean meats, poultry, fish, beans, eggs, and nuts
o Few foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
  • Get regular physical activity for at least 30 minutes a day on most days of the week.
     
  • Limit your intake of alcohol.
     
(Click BMI Calculator to see if your weight is within a healthy range.)
 

Vytorin and Weight Gain: Final Thoughts

Although it is not a reported side effect, if you are noticing a weight gain with Vytorin, talk to your healthcare provider. He or she can give you other suggestions for dealing with any weight gain. If the weight gain continues, he or she may recommend other lifestyle choices or possibly switch you to another cholesterol medication.
 
5 Questions to Ask Your Doctor About ED

Vytorin Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.